My husband was diagnosed with DG. He isnt the best eater yet has greatly improved his insulin intake. For the second week in a row he has violently thrown up for nearly 24 hrs. It is dark brown and vial looking. It happened 2x last yr and we went to the emergency room...no meds changed and noone did anything but rehydrate him and get his blood sugar numbers corrected and send him home. How on earth can we avoid these occurences?
Diabetes is the most common cause of gastroparesis because high blood sugars can cause damage to the vagus nerve over time. The vagus nerve controls the stomach muscles. Damage to the nerve causes the stomach to be slow to empty. This results in the symptoms you have described.
There are things you can do to manage gastroparesis. Eating smaller, more frequent meals can help. Walking or at least sitting up for 2 hours after a meal can help. Avoiding foods high in fat and fiber can also help.
There are medications that can also help such as Reglan. YOu would have to discuss this with your husbands doctor.
It is important to maintain tight blood sugar control which can also lessen the symptoms of gastroparesis. This may involve changing your husbands medication and timing of his medication. Again, this needs to be discussed with his doctor.
IV hydration and blood sugar control are the correct steps when gastroparisis causes vomiting. But as you said, it would be best to try and avoid it getting to that point.
Discuss your options with your husbands doctor. You can always get a second opinion as well if you feel his doctor is not really helpful or proactive.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.